Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Detroit, MI

July 8, 2016Huron County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 4:53 PM EDT for Huron County, Sanilac County, Michigan. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 4:53 PM EDT (20:53 UTC)
Expired
Jul 8, 2016, 6:00 PM EDT
In force
67 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Huron County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 108 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:57 PM EDTTSTM WND DMGArgyle, MILARGE TREES DOWN BLOCKING ROADS...NUMEROUS POWER LINES DOWN ACROSS N. SANILAC COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 12:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

527 
WUUS53 KDTX 082053
SVRDTX
MIC063-151-082200-
/O.NEW.KDTX.SV.W.0018.160708T2053Z-160708T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
453 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HURON COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHERN SANILAC COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 600 PM EDT

* AT 452 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGYLE...OR
  NEAR UBLY...MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FORESTVILLE AROUND 520 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DECKERVILLE...FORESTVILLE...UBLY...ARGYLE...PARISVILLE...RICHMONDVILL
E... TYRE...PALMS...MCGREGOR AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DETROIT/PONTIAC.

&&

LAT...LON 4344 8311 4368 8312 4376 8310 4376 8258
      4345 8252
TIME...MOT...LOC 2052Z 271DEG 35KT 4364 8298 

HAIL...1.75IN
WIND...60MPH
 
$$

BEHNKE/MANN
4 follow-up statements
487 
WWUS53 KDTX 082059
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT FRI JUL 8 2016

MIC063-151-082200-
/O.CON.KDTX.SV.W.0018.000000T0000Z-160708T2200Z/
HURON MI-SANILAC MI-
459 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN HURON AND NORTHERN SANILAC COUNTIES...

AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGYLE...OR
NEAR UBLY...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  FORESTVILLE AROUND 530 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DECKERVILLE...FORESTVILLE...UBLY...ARGYLE...PARISVILLE...RICHMONDVILL
E... TYRE...PALMS...MCGREGOR AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4344 8311 4368 8312 4376 8310 4376 8258
      4345 8252
TIME...MOT...LOC 2059Z 271DEG 30KT 4363 8298 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

MANN
114 
WWUS53 KDTX 082116
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 PM EDT FRI JUL 8 2016

MIC063-151-082200-
/O.CON.KDTX.SV.W.0018.000000T0000Z-160708T2200Z/
HURON MI-SANILAC MI-
516 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN HURON AND NORTHERN SANILAC COUNTIES...

AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECKERVILLE...
MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  FORESTVILLE AROUND 530 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DECKERVILLE...FORESTVILLE...UBLY...ARGYLE...PARISVILLE...RICHMONDVILL
E... TYRE...PALMS...MCGREGOR AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4344 8311 4368 8312 4376 8310 4376 8258
      4345 8252
TIME...MOT...LOC 2116Z 270DEG 34KT 4362 8280 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

MANN
143 
WWUS53 KDTX 082141
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
541 PM EDT FRI JUL 8 2016

MIC063-082149-
/O.CAN.KDTX.SV.W.0018.000000T0000Z-160708T2200Z/
HURON MI-
541 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4344 8311 4359 8311 4368 8257 4345 8252
TIME...MOT...LOC 2139Z 272DEG 33KT 4355 8263 

$$

MIC151-082200-
/O.CON.KDTX.SV.W.0018.000000T0000Z-160708T2200Z/
SANILAC MI-
541 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN SANILAC COUNTY...

AT 539 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECKERVILLE...
MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL CONTINUE TO AFFECT THE FOLLOWING
LOCATIONS:
FORESTVILLE...DECKERVILLE...ARGYLE...RICHMONDVILLE...DECKER...FORESTE
R... PALMS...SNOVER AND MCGREGOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4344 8311 4359 8311 4368 8257 4345 8252
TIME...MOT...LOC 2139Z 272DEG 33KT 4355 8263 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

MANN
038 
WWUS53 KDTX 082155
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
555 PM EDT FRI JUL 8 2016

MIC151-082205-
/O.EXP.KDTX.SV.W.0018.000000T0000Z-160708T2200Z/
SANILAC MI-
555 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANILAC COUNTY WILL
EXPIRE AT 600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4344 8311 4359 8311 4368 8257 4345 8252
TIME...MOT...LOC 2154Z 271DEG 35KT 4355 8263 

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:57 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 8, 3:57 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
357 PM EDT FRI JUL 8 2016

.DISCUSSION...

A significant severe weather scenario is unfolding over central and
southern lower Michigan during the afternoon into early evening.
Ongoing convection in the Saginaw Valley is essentially a broken
line of supercells focused along the surface cold front and dynamic
support for lift on the lead edge of the upper level circulation.
The latest runs of the ARW, NMM, and HRRR all suggest coverage will
be more scattered farther south along the front toward metro
Detroit. At the same time, mid afternoon mesoanalysis indicates
MLCAPE around 2500 J/KG and 0-6 km bulk shear of at least 45 knots
all the way south to the Ohio border. Thus, while coverage may be
lower farther south along the front, this instability/shear
combination favors high potential for organized and intense
convection over the entire area capable of large hail golf ball size
and larger, damaging wind gusts, and tornadoes. Severe thunderstorm
watch 356 remains in effect until 8 PM for all of SE Michigan.

Regional radar composite shows substantial coverage of showers and
weaker storms near the center of the upper low that will brush
through the Tri Cities and Thumb region later in the evening/early
overnight. The rest of the area will be dry with a general partly
cloudy sky near the Ohio border. Passage of the cold front will
bring surface dewpoint down into the upper 50s overnight and push
min temps into the lower half of the 60s most locations outside of
metro Detroit.

The upper low will remain nearby to our east during Saturday and
support weakly cyclonic to neutral flow over the central and eastern
Great Lakes. Cooler air upstream today supports guidance max temps
in the mid 70s for our area Saturday afternoon. This will set the
stage for a considerable diurnal component to cloud cover and some
instability related showers. Scattered coverage of showers similar
to those over Minnesota into western Wisconsin seems like a good
analog for SE Michigan. Mesoanalysis this afternoon indicates
surface based CAPE generally less than 500 J/KG and no strikes in
lightning detection. This is modeled quite well by CAMs like the ARW
and NMM and supports holding off on mention of thunder in our area.
Scattered showers would then persist into evening before dissipating
quickly after sunset.

High pressure will build over the region Sunday and last through
Monday with reasonable confidence. There is some uncertainty
regarding the pace of return flow development over the Midwest along
with eastward extent of warm advection rainfall Monday into Monday
night. Consensus of model guidance holds off on rain chances in SE
Michigan until Tuesday which looks reasonable as the upper level
ridge axis just begins to drift eastward by then. A steady warming
trend back into the mid 80s Monday to near 90 again by Wednesday
then looks solid given the depth of southerly flow in the large
scale subject to convective trends. There is loose agreement in the
medium range models for the next front to arrive Thursday into
Thursday night.

&&

.MARINE...

Thunderstorms will develop along, and ahead of, a cold front that
will sweep through the eastern Lakes this evening. Strong wind gusts
around 60 to 70 mph and large hail up to 2 inches may be possible
with these storms. Winds will become northwesterly by Saturday
morning in the wake of the front. The added instability from the
cooler air surging into the region will cause winds to increase
during the afternoon. The favorable northwest fetch will build wave
heights over the southern Lake Huron basin and along the shoreline
of the Thumb. This may necessitate a small craft advisory Saturday
afternoon into the overnight hours. The remainder of the forecast
period will be quiet with light to moderate winds.

&&

.PREV DISCUSSION...
Issued at 111 PM EDT Fri Jul 8 2016

AVIATION...

Atmosphere has struggled to erode the low moisture and stratus
through the morning but skies finally look to be scattering out with
better afternoon mixing. Attention turns to convective potential for
the afternoon and evening hours. An approaching cold front will be
the focus for an expanding area of showers and thunderstorms this
afternoon. Initiation time will be around 18-19Z for MBS and FNT,
and closer to 21Z for the Detroit area terminals. With the coverage
hires models are forecasting, decided to go tempo for all sites at
this time. Activity will end around 00Z with drier air leading to a
VFR bkn deck above 5kft.  Question will be what kind of stratus
field do we get in the early morning again with the enhance low
level moisture field left by the storms? Went with SCT for now til
we see where the bulk of the rain is laid out. Winds will pick up
this afternoon out of the west-southwest, and will veer
northwesterly behind the front by Saturday morning.

For DTW...Cloud decks will continue to rise over the next hour or
two before stabilizing in low VFR. Timing of the thunderstorms still
looks best from about 21-00Z this evening, but cannot rule out a
stray storm in advance of the line. Will handle any isolated lead
cell with an amendment. Low confidence in MVFR/IFR stratus early
Saturday morning.

//DTW Threshold Probabilities...

* Medium in cigs aob 5kft through this evening...low for early
  Saturday morning.

* Medium for thunderstorms in DTW airspace this afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.

&&

DISCUSSION...BT
MARINE.......DRK
AVIATION.....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 AM EDT FRI JUL 8 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1032 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN
THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED
TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO
BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS
TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE
ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS.
TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1032 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE
HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE
ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS...
CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR
GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS
NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER
THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT
35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

BT

In the hours before

Special weather statement, Jul 8, 2:43 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
243 PM EDT FRI JUL 8 2016

MIZ047-082000-
MIDLAND MI-
243 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 400 PM
EDT...

AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLARE TO NEAR LAKEVIEW. MOVEMENT WAS EAST AT
40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PLEASANT VALLEY AROUND 335 PM EDT.
  MIDLAND AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...NORTH
BRADLEY...LAPORTE...GORDONVILLE...HOPE...AVERILL...PORTER TOWNSHIP
AND BOMBAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
      4348 8417 4348 8437 4347 8461
TIME...MOT...LOC 1842Z 260DEG 36KT 4389 8472 4340 8526

DRK
Local storm report, Jul 8, 3:40 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             PINCONNING              43.86N 83.96W
07/08/2016  M0.88 INCH       BAY                MI   TRAINED SPOTTER

            HEAVY RAIN. BREEZY. HAIL.

&&

DELLIOTT
Local storm report, Jul 8, 4:11 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HEAVY RAIN       PINCONNING              43.86N 83.96W
07/08/2016  M1.10 INCH       BAY                MI   PUBLIC

            OVER AN INCH OF RAIN IN LESS THAN AN HOUR.

&&

DELLIOTT
Special weather statement, Jul 8, 4:13 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 PM EDT FRI JUL 8 2016

MIZ047-048-053-082130-
BAY MI-SAGINAW MI-MIDLAND MI-
413 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR BAY...NORTHERN SAGINAW AND
SOUTHEASTERN MIDLAND COUNTIES UNTIL 530 PM EDT...

AT 412 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LINWOOD TO NEAR MIDLAND TO
MERRILL. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FREELAND AROUND 420 PM EDT.
  LINWOOD AROUND 425 PM EDT.
  AUBURN AND KAWKAWLIN AROUND 430 PM EDT.
  ZILWAUKEE AROUND 440 PM EDT.
  BAY CITY AROUND 445 PM EDT.
  ESSEXVILLE AROUND 450 PM EDT.
  SAGINAW...MUNGER AND BRIDGEPORT AROUND 455 PM EDT.
  FRANKENMUTH AND REESE AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...
GARFIELD...LAPORTE...GORDONVILLE...NELSON...ARTHUR...BUENA VISTA
TOWNSHIP... INDIANTOWN...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND BAY
CITY STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4362 8437 4381 8415 4384 8392 4381 8389
      4374 8391 4369 8388 4362 8369 4334 8370
      4333 8437 4347 8437 4347 8439
TIME...MOT...LOC 2012Z 271DEG 26KT 4370 8411 4356 8422 4343 8433

DRK
Local storm report, Jul 8, 4:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     MARINE TSTM WIND 12 NNW BAY PARK         43.81N 83.72W
07/08/2016  M46.00 MPH       LHZ422             MI   BUOY

            AT SAGINAW BAY LIGHT 1

&&

DT
Local storm report, Jul 8, 4:44 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
444 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             BAY CITY                43.59N 83.89W
07/08/2016  M1.00 INCH       BAY                MI   911 CALL CENTER

&&

DELLIOTT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:34 PM EDTSpecial Weather StatementDTXMidland, Saginaw56 min
Jul 7, 9:58 PM EDTSpecial Weather StatementDTXSaginaw62 min
Jul 7, 10:30 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola60 min
Jul 7, 10:36 PM EDTSpecial Weather StatementDTXLenawee39 min
Jul 7, 10:58 PM EDTSpecial Weather StatementDTXLenawee, Monroe92 min
Jul 7, 11:02 PM EDTSpecial Weather StatementDTXGenesee, Lapeer43 min
Jul 7, 11:14 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac, Tuscola55 min
Jul 7, 11:23 PM EDTAreal Flood AdvisoryDTXLenawee3 hr
Jul 7, 11:24 PM EDTSpecial Weather StatementDTXGenesee, Lapeer, Macomb, Oakland, Saint Clair66 min
Jul 8, 12:14 AM EDTSpecial Weather StatementDTXOakland61 min
Jul 8, 12:16 AM EDTAreal Flood AdvisoryDTXOakland3 hr
Jul 8, 12:18 AM EDTAreal Flood AdvisoryDTXMonroe3 hr
Jul 8, 12:32 AM EDTAreal Flood AdvisoryDTXLapeer, Saint Clair3 hr
Jul 8, 1:15 AM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw3 hr
Jul 8, 1:18 AM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair3 hr
Jul 8, 5:49 AM EDTAreal Flood WarningDTXMacomb, Wayne6 hr
Jul 8, 2:29 PM EDTSevere Thunderstorm WarningDTXBay61 min
Jul 8, 2:33 PM EDTSpecial Marine WarningDTX117 min
Jul 8, 2:43 PM EDTSpecial Weather StatementDTXMidland77 min
Jul 8, 2:46 PM EDTTornado WarningDTXBay44 min
Jul 8, 3:02 PM EDTSevere Thunderstorm WarningDTXMidland58 min
Jul 8, 3:28 PM EDTTornado WarningDTXBay30 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola53 min
Jul 8, 4:13 PM EDTSpecial Weather StatementDTXBay77 min
Jul 8, 4:23 PM EDTSpecial Marine WarningDTX97 min
Jul 8, 4:36 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola54 min
Jul 8, 4:51 PM EDTSpecial Marine WarningDTX114 min
Jul 8, 5:03 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee57 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningDTXSanilac52 min
Jul 8, 5:27 PM EDTSpecial Marine WarningDTX93 min
Jul 8, 5:29 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola47 min
Jul 8, 5:58 PM EDTSevere Thunderstorm WarningDTXGenesee16 min
Jul 8, 6:13 PM EDTSpecial Weather StatementDTXLapeer62 min
Jul 8, 6:27 PM EDTSpecial Weather StatementDTXLapeer, Saint Clair63 min
Jul 8, 6:34 PM EDTSpecial Weather StatementDTXLenawee56 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningDTXOakland, Washtenaw, Wayne60 min
Jul 8, 7:09 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe, Washtenaw, Wayne81 min
Jul 8, 7:12 PM EDTSpecial Marine WarningDTX93 min
Jul 8, 7:27 PM EDTSpecial Weather StatementDTXMacomb48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.